Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, KY
NWS Jackson, KY issued this special weather statement at Jul 5, 2021, 6:00 PM EDT for Jackson County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2021, 6:00 PM EDT (22:00 UTC)
- Expired
- Jul 5, 2021, 6:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Jackson, KY
County Jackson County, KY
The radar
The Jackson,KY radar (KJKL), 65 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 741 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
182 WWUS83 KJKL 052200 SPSJKL Special Weather Statement National Weather Service JACKSON KY 600 PM EDT Mon Jul 5 2021 KYZ069-052230- Jackson- 600 PM EDT Mon Jul 5 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL JACKSON COUNTY... At 559 PM EDT, a strong thunderstorm was located over Brazil, or near McKee, moving south at 5 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Brazil, Foxtown and Waneta. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3754 8409 3755 8401 3745 8397 3745 8408 TIME...MOT...LOC 2159Z 352DEG 5KT 3750 8404 $$ GEOGERIAN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this special weather statement went out at Jul 5, 4:56 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 5, 4:56 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 456 PM EDT Mon Jul 5 2021 .SHORT TERM...(This evening through Tuesday night) Issued at 345 PM EDT MON JUL 5 2021 At the surface, high pressure will remain in control off to the southeast. We will see ridging work in tandem with this high pressure to keep it warm and summer like through the period. We have seen some weaker convection this afternoon, but this activity has struggled to make much progress in terms of more robust updrafts given the rising heights. However, some isolated storms will remain possible through the afternoon and perhaps into the early evening before convection quickly wanes with the loss of daytime heating. These seem to be mostly helped along by large buoyancy and steeper mid-level lapse rates. Tonight persistence forecasting tells you valley fog will once again be possible particularly if you happen to see a showers or storm to add some moisture to the soils. Given this kept the fog very similar to the precious forecast. Overall low to mid 60s in the valleys and mid to upper 60s on the ridges are expected to overnight lows. This high pressure will remain in control Tuesday under mostly to partly sunny skies. Ample moisture and warm temperatures will make it continue to feel much like summer across the Bluegrass state. There is what looks like a surface trough from the Lower Mississippi River Valley into the Lower Ohio Valley which could be a spark for convection by Tuesday afternoon. The best chances will be along and north of the Mountain Parkway, where the HREF shows the better reflection of higher PWAT values residing. These storms will develop and drift northward based on the weak southerly flow between 700 and 500 mb. These storms will once again die off quickly as we loose the daytime heating Tuesday evening. Then another good shot for river valley fog with actually a little more reflection of this potential in the forecast soundings for Tuesday night into Wednesday morning. The overnight lows will once again be in the low to mid 60s for the valleys and mid to upper 60s on the ridges. .LONG TERM...(Wednesday through Monday) Issued at 456 PM EDT MON JUL 5 2021 We start the middle of the week still in between a large upper ridge over the western half of the CONUS, and another ridge out over the Atlantic. meanwhile a trough/wave is sitting over the Upper Mississippi Valley after moving over the edge of the western ridge. At the surface, a wavy frontal boundary lies to our north across the Great Lakes and into the Mississippi Valley. Elsa is expected to be nearing the Florida Panhandle by this time. However, by Thursday, the surface front is expected to be pushed further south towards into the region as the northern stream upper level trough continues to moves east across the country. Most guidance shows this front eventually stalling as heights begin to rise again near the end of the week. The weather through the remainder of the weekend will be largely dominated by a second upper level wave coming from the Pacific Northwest before rounding out the western ridge. As it eventually moves southwest into the Plains, it supports an associated surface low that's similarly placed. The stalled frontal boundary eventually gets pushed further back north as the low moves further east and then drives another possible cold front into the area late in the weekend. However there is some uncertainty around this part of the forecast as models still differ some on the handling of the upper level wave. Sensible weather will feature mainly diurnally driven convection through the first part of the period as the front approaches from the north, though coverage Thursday should be greater as the front nears closer. More showers and storms are expected Friday, but coverage should be a least somewhat more limited under the rising heights. Unsettled weather continues through the weekend thanks to the second wave aloft and possible cold front, with chance PoPs generally peaking each afternoon/evening. Temperatures through the period stay relatively warm with highs generally in the mid to upper 80s, while lows range from the mid to upper 60s. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) ISSUED AT 123 PM EDT MON JUL 5 2021 We will be looking at mostly VFR skies through the TAF period. We have had a decent cumulus field develop this afternoon and this has caused a few sites to experience brief period of MVFR Cigs given the lower cloud bases. The moderate cumulus could develop into an isolated storm, but overall not expecting any storms to affect the TAF sites directly at this time given the isolated nature. Tonight we will see fog develop once again mostly in the valley and might hit some of the TAF sites with MVFR mist. Then it will return to VFR by around 13Z Tuesday. The winds will remain light and variable through the period. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DJ LONG TERM...HAS AVIATION...DJ
Hazardous weather outlook, Jul 5, 3:49 PM EDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 349 PM EDT Mon Jul 5 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-062300- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 349 PM EDT Mon Jul 5 2021 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...This Afternoon into Tonight. There is a slight chance for thunderstorms this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are expected at times from Tuesday through Sunday, especially during the afternoon and evening hours each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. DJ/HAS
In the hours before
Special weather statement, Jul 5, 4:03 PM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service JACKSON KY
403 PM EDT Mon Jul 5 2021
KYZ104-052030-
Elliott-
403 PM EDT Mon Jul 5 2021
...A STRONG THUNDERSTORM WILL AFFECT ELLIOTT COUNTY...
At 403 PM EDT, a strong thunderstorm was located over Stark, or near
Sandy Hook, moving southeast at 5 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Sandy Hook, Culver, Little Sandy, Isonville, Newfoundland, Bruin and
Stark.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3823 8309 3818 8305 3820 8304 3820 8302
3821 8301 3817 8298 3818 8296 3811 8289
3800 8314 3801 8316 3801 8318 3819 8320
3824 8313
TIME...MOT...LOC 2003Z 330DEG 5KT 3817 8313
DJSpecial weather statement, Jul 5, 4:40 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service JACKSON KY
440 PM EDT Mon Jul 5 2021
KYZ060-108-052115-
Menifee-Wolfe-
440 PM EDT Mon Jul 5 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL MENIFEE
AND NORTHWESTERN WOLFE COUNTIES...
At 439 PM EDT, strong thunderstorms were clustered over Calaboose, or
near Campton, moving southeast at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Campton, Toliver, Trent, Hazel Green, Valeria, Red River Gorge,
Calaboose, Stillwater, Gosneyville and Pomeroyton.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3785 8348 3784 8348 3784 8347 3783 8344
3782 8343 3782 8342 3780 8338 3770 8353
3780 8365 3789 8356
TIME...MOT...LOC 2039Z 296DEG 13KT 3778 8353
GEOGERIANSpecial weather statement, Jul 5, 4:46 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service JACKSON KY
446 PM EDT Mon Jul 5 2021
KYZ060-106-052115-
Menifee-Morgan-
446 PM EDT Mon Jul 5 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MORGAN AND
SOUTHEASTERN MENIFEE COUNTIES...
At 445 PM EDT, a strong thunderstorm was located over Ezel, or 10
miles west of West Liberty, moving southeast at 5 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Greear, Maytown, New Cummer, Mize, Stoll, Rexville, Murphyfork,
Grassy Creek, Pomeroyton, Ezel, Pekin and Omer.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3788 8328 3780 8338 3780 8339 3781 8339
3781 8340 3788 8354 3795 8344
TIME...MOT...LOC 2045Z 309DEG 6KT 3788 8345
GEOGERIANSpecial weather statement, Jul 5, 6:00 PM EDT, 0 minutes before
Special Weather Statement National Weather Service JACKSON KY 600 PM EDT Mon Jul 5 2021 KYZ069-052230- Jackson- 600 PM EDT Mon Jul 5 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL JACKSON COUNTY... At 559 PM EDT, a strong thunderstorm was located over Brazil, or near McKee, moving south at 5 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Brazil, Foxtown and Waneta. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3754 8409 3755 8401 3745 8397 3745 8408 TIME...MOT...LOC 2159Z 352DEG 5KT 3750 8404 GEOGERIAN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 4:03 PM EDT | Special Weather Statement | JKL | Elliott | 27 min |
| Jul 5, 4:40 PM EDT | Special Weather Statement | JKL | Wolfe | 35 min |
| Jul 5, 4:46 PM EDT | Special Weather Statement | JKL | Morgan | 29 min |
| Jul 5, 6:08 PM EDT | Severe Thunderstorm Warning | JKL | Jackson | 37 min |
| Jul 5, 6:52 PM EDT | Special Weather Statement | JKL | Laurel | 23 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.